Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

How long will take to taper off Methadone and what kind of pain can expect?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
How long will take kick Methadone and what kind of pain can expect ? I am on about 80mg aday and I am going cold XXXXXXX
Posted Tue, 30 Jul 2013 in Medicines and Side Effects
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX

Well can not clearly understand your description, but I will try to give you some details about methadone.
Methadone treats moderate to severe pain. Also used together with medical supervision and counseling for treatment of narcotic drug addiction. This medicine is a narcotic pain reliever.
The daily maximum recommended dose is 40mg and I see that you are already at 80 mg (which means you are taking twice the required dosage-overdosage).
You might experience short term or long term complications for doubling the dosage. Liver damage is one of the more severe complications you may experience. You risk QT interval prolongation (alteration in heart rhythm which might result to a complicated heart condition, notably cardiac arrhythmias).
Other problems that you may experience as a result of long term use or over-dosage is drug dependence, emotional lability, gallbladder disease, head injury, hepatic impairment, hypothyroidism, increased intracranial pressure, prostatic hypertrophy, renal function impairment, siezures with epilepsy, urethral stricture etc. Which are potentially lethal diseases.

You normally should not experience pain while on the medication and if you do, it might be related to another condition that will require medical attention.
My suggestion is that you should step down the dosage to daily 40mg divided into 2-3 doses. The seek immediate opinion of your treating doctor.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor